The end of daylight savings time you are probably experiencing a little bit of SADness. By sadness I definitely mean Seasonal Affective Disorder (also known as seasonal depression disorder) If you have never heard of this, in its simplest form is a type of seasonal depression. It usually occurs during the fall and winter when there is less exposure to sunlight. So if you have ever just felt blah for absolutely no reason it could be more than just a feeling in your head. Some of the symptoms associated with this disorder is called:
- tiredness or low energy
- problems getting along with others
- hyper sensitivity to rejection
- heavy, “leaden” feelings in the arms and legs
- appetite changes (serious carb cravings)
- weight gain
Major cause of this disorder: LACK OF SUNLIGHT
I have one important question I have to ask is when was the last time you got your vitamin levels checked? (IE: blood work should be apart of your yearly check up) More specifically when was the last time you looked at your vitamin D levels? A reduction in sunlight could also mean lower Vitamin D levels. For most darker skintones, the melanin in our skin reduces the ability for out skin to absorb vitamin D from the sun.
Me personally after my check I was actually prescribed a weekly dose of Vitamin D because my levels were extremely low. According to my doctor this is a very common issue for darker skintones. The melanin in our skins prevents the absorption of Vitamin D from the sun. So maybe you feeling low or kinda of in the “don’t mess with me” vibe could be signals from your body to see what’s up. I am not saying go get anti depressants BUT i am saying maybe having a talk with your doctor or maybe going to get some bloodwork could be beneficial to you. I mean if you have insurance might as well take advantage of it right?
I did call my doctor and I was told it pretty difficult to consume too much vitamin D since most of it comes from Sunlight. If you consume to much from the vitamin D supplements you will experience nausea and other symptoms related to over doing it.